# SDR CHQA000521

- Difficulty date: July 25, 2004
- Submitted: July 26, 2004
- Operation: Air carrier
- Aircraft: N278SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145370
- Aircraft time: 9,673 hours, 7,558 cycles
- Engine: Allsn AE3007A
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cockpit
- Stage of operation: CR
- How discovered: C
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE, AT 10,000 FT, NOTICED A STRONG ELECTRICAL ODOR COMING FROM UNDER THE CAPTAINS PFD.  ONCE ON THE GROUND DETERMINED THAT THE CAPTAINS PFD WAS CONSIDERABLY HOTTER THAT THE OTHER TUBES.  TURNED OFF THE AVIONICS AND THE HEAT SUBSIDED.  INSPECTED AVIONICS BAY FOR ELECTRICAL ODOR.  ALSO INSPECTED THE BATTERY COMPARTMENT AND NO ODOR WAS NOTED.  INSPECTED THE PFD'S AND FOUND TEMPERATURES TO BE NORMAL.  COULD NOT GET ANY ELECTRICAL ODOR FROM THE COCKPIT WITH THE APU AND AVIONICS TURNED ON FOR ABOUT 30 MINUTES.
